# SDR CA971007007

- Difficulty date: September 25, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-44-180
- Engine: Lyc O360E1A6
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Assy
- Part number: 10682054
- Condition: Cracked
- Location: Mag Dist Gear
- Stage of operation: TX
- Nature of condition: E
- Precautionary procedure: D

## Discrepancy

(CAN) PILOT RETURNED TO RAMP AFTER BEING UNABLE TO CLEAR WHAT APPEARED TO BE A FOULED SPARK PLUG. PLUGS AND IGNITION WIRES CHECKED SERVICEABLE. THE MAGNETO WAS REMOVED AND USING A CABLE LEAD TESTER FOUND THE NR1 TOWER TO BE SHORTING TO GROUND. THE DISTRIBUTOR BLOCK AND BEARING ASSEMBLY WERE REMOVED AND A CRACK WAS FOUND UNDER THE DISTRIBUTOR GEAR. THE CRACK WAS FROM THE NR2 ELECTRODE TO THE CENTRE AREA HOLDING THE BEARING. THE DISTRIBUTOR BLOCK ASSEMBLY WAS REPLACED AND THE MAGNETO WAS REINSTALLED ON THE ENGINE AND TESTED SERVICEABLE.
